Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Any one else have issues with mirena???

I have a mirena IUD and i get these horrible pelvic cramps and don't get my period for months and when i do get it its lasts for like 2 weeks off and on...any one else have similar issue's...oh i also get horrible back pain off and on. I've had it for about 4 months now and i am considering having it taken out!!! please help

 
mikenjess

Asked by mikenjess at 9:54 PM on Nov. 11, 2010 in Health

Level 10 (415 Credits)
This question is closed.
Answers (5)
  • Ok, so. I had Mirena for nearly three years. A short time after getting it, I gained 30lbs. I started having chronic back pain, frequent migraines, mood swings, and signs of depression. I couldn't lose weight at all, stopped getting my period after a year, cramped a lot and has lots of pain during and after sex, as well as excessive discharge..I was miserable. I decided to get rid of it in early June of this year when I became severely depressed..I thought it was stress causing it, never thought it could be the Mirena. Since getting it removed, I have felt a million times better physically and haven't had to take the anti-depressants I went on when the depression hit. It's been just over 5 months, and I feel like a new woman. When I had it removed, I replaced it with the Paragard. It's a copper IUD that has NO hormones and little to no side effects. I get a period again, but I don't mind, as I'm finally able to (cont. below)
    -AJ

    Answer by -AJ at 11:15 PM on Nov. 11, 2010

  • I didn't get an actual period until the 8th month that I had it. That was right before I had it removed. I had horrible pelvic pain, severe migraines, my hair was falling out, I was super mega emotional bitch, I was suicidal, I gained 35lb in less than 2 months (while dieting and exercising regularly), I lost my milk supply (spent around $400 on things trying to get it back), etc. I had all kinds of problems. These are the least of them... I would have it taken out ASAP before things get worse. It might be that your body isn't reacting well with the material or the hormone or both. So you know, the removal isn't that bad. Just try to schedule it right after a period (like within a week after the bleeding stops) so that your cervix is still a little open. You might want to take an Ibuprophen about an hour beforehand, just in case of cramping.
    Mrs.BAT

    Answer by Mrs.BAT at 10:11 PM on Nov. 11, 2010

  • lose weight and feel normal again. If you want to try the Paragard, I do recommend it! Some females experience heavy bleeding with their period, but I haven't (knock on wood). The Mirena is EVIL and more people have these and other issues with it than not. Obviously everyone reacts differently to everything, but it's very common to have issues with the Mirena. Good luck, I hope you can get it figured out!
    -AJ

    Answer by -AJ at 11:20 PM on Nov. 11, 2010

  • I have a lot to say about this topic..will be back to reply in a bit, gotta put the Kiddo to bed.
    -AJ

    Answer by -AJ at 10:05 PM on Nov. 11, 2010

  • thanks ladies i have an appointment to talk to my doc about it on monday! i hope i get this figured out
    mikenjess

    Comment by mikenjess (original poster) at 2:32 PM on Nov. 13, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN